Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.
ZOMBIE THREAD ALERT: This thread hasn't been posted on for a while.
Why does my blood 'hurt?(22 Posts)
I have similar symptoms and have had for 8 years and it is totally debilitating. Only when I took Augmentin (antibiotics) did the symptoms disappear. It could be a bacterial (not viral) blood infection. Try a course of antibiotics with clavulate acid if your GP allows it, it helped me immensely.
I tried Bowen once, which I know is not giving it much of a chance, but I didn't feel as if there was anything for me to gain from it. Was quite woo.
With Alexander technique, as you say, you might still end up going for surgery but it'll set you up for afterwards and enable you to look after yourself - for the rest of your life really.
I'm having sessions again now and the inflammation is easing off, I'm sleeping better, and I can stretch properly in the morning without wincing at the cracking and grinding of bones. I'm nowhere near in as extreme pain as you, though, so it may take longer for you to feel the benefits.
That said, sometimes people in dire physical circumstances do literally feel like a load has been lifted in a very short space of time; everyone's different.
Could it be withdrawal effects then maybe? Because codeine has withdrawal effects too.
And as your tolerance to strong pain meds increases, the withdrawal effects are coming through?
I'm only guessing at ideas for you. I don't know what could be causing it.
But the way your describe it, sounds like pain I experience too.
reeny I was on codiene before, but had stopped it for a short while (cant remember how long) before my back 'went' again. I remember getting this pain a couple of days before my back went again in June, and it increased just beforehand, that day, which is why I had initially linked it with my back pain, and had codiene straight away, then swapped straight to tramadol. As soon as I miss my meds it increases tenfold. And, now, it is creeping through my meds. It is not stopping me from doing things, but making me just want to go to bed and wait til it stops.
I would just quite like to feel well again. And, I can't see that this is really going to happen anymore.
It could be anything, but like some of the others suggest, it may be fibromyalgia or M.E.?
I know the feeling your on about. I've only had it since I had Mrsa septicaemia and c diff. So my GP said he thought I had ME. I had debilitating fatigue too, frequent headaches, dizziness, etc.
Haven't really had any tests since to rule out anything else.
I was also going to say withdrawal side effects but if happened before you had tramadol then maybe it isn't. Were you on any other meds before tramadol?
Had a few months of Bowen Therapy, being desperate, but don't think it made any difference. Best detox for whatever reason is increased plain water consumption with extra fruit juices, as livers are designed to eliminate toxins anyway.
Wishing you luck with diagnosis etc.
giraffes hope you are feeling a little better today. Do you have people taking care of you?
shotgun I have been looking into the Alexander technique actually, recommended by more and more people. I am also looking into Bowen therapy, that helps clear lymphatic system and clear muscles of toxins and get muscles and myo fascial whatever they are called can't remember the fll name, but get them back into the right alignment. It seems that long term chronic pain is lined with all sorts of other pain, and our body's rsponse to chemical exposure of such a long time. It makes sense, it's like body is being poisoned, and that is what I feel a bit like. So, if I can clear th build of up of toxins from constant inflammation then maybe I will feel better. I think I need a full detox, so in new year I am going to have two months with no caffeine, no alcohol, no artificial crap, see if that helps.
If I do the Alexander technique method alongside, improve posture, breathing, understanding my body, that may help avoid surgery, and if not. I will be in the best position for recovery from it and will feel much better.
I think this is what is going on. Im going to kick this unwell mess into next week. I mean business now!
Sorry you're still feeling so rubbish pavlov go see the GP and try to explain it to them, it might ring a bell with them I'm sure they hear weirder descriptions of what's wrong with people!
Pavlov, I think I've mentioned the Alexander Technique to you before. It helped me a few years ago (nothing as serious or debiliating as what you're suffering), and I've recently started having sessions again.
Seems to be taking a bit longer to have an effect this time, but my habits are more entrenched and there's more to 'work on.'
Hope you don't mind me saying, but I really think it's an option worth exploring for someone in your situation, in so much pain and facing possible surgery.
Some info from Wiki here.
Will have a look, will need to add it to my reading list on my blog page, else I forget to keep up.
I am not well too, just posted on your other thread.
giraffes funny you say that, I was going to do something like that, maybe send her a t-shirt with 'offer me a gingernut, I will have you assassinated' or something
I have a lovely gp really. Should go have a chat. DH said he thinks it is my body complaining because of all the pain I have been in. Maybe he is right.
And giraffes go check out my blog. Progress has been made!winecantcurebackpain.wordpress.com
Hope you are ok yourself.
No idea pav sorry. DO you have a nice dr?
Been thinkking of you recently - re the dutchess news etc. I might email the palace and ask if she has tried ginger biscuits ;)
I am tired, and have been tired for a loooong time. Excessive tired. Had basic thyroid checks done last year I think, as I had thought that might be the cause at that time, they came back fine. And now, I can't really tell for sure if I have excessive fatigue, as the kids are ill so I am not sleeping at all anyway!
kiwi I have considered that. I have significant back problems and it seems quite common for the two to be linked. Perhaps something to do with chronic pain being linked with risk of fibromyalgia. But. I am burying my head in the sand i think.
ELR funnily, I was in the pharmacy today waiting for a prescription and was browsing the vitamin section to see if anything stuck out, and i did see a little explanation on the Spatone box 'helps maintain healthy blood' and I wondered that.
I have also read this evening that Vitamin D deficiency can cause nerve pain. Maybe it is nerve pain? But, I don't know, as I have nerve pain with my back problem, and it is not like this. It wouldn't surprise me if I had a vit deficiency, some of my meds have affected my appetite, as has pain, I am much less active than I used to be, and so am outside much much less than in previous years and have been all year.
I guess I will have to bring myself to visit the doctors yet again. with yet more problems.
Can I just ask for tests? Can I ask what I want to be tested for? Is that ok? Will they do that?
I have fibromyalgia which feels like toothache in my bones as well as fatigue and general flu like symptoms.
Could it be fibromyalgia?
Could it be your lymphatic system?
Have your thyroid checked and iron levels could be one of those particularly the former.
I don't get it, but it does sound like something hard to explain that your gp might be trained to recognise.
Sounds shitty It's not likely to be your blood, it could be your joints though. People get referred pain which comes from other parts of their body; hip pain can manifest itself as back pain for example. You should pop and see your GP.
DH said it is not possible, as there are no nerves in blood. But, it has hurt for a long time now, first noticed it in June properly. I had linked it with my back pain as I have symptoms that seem to show my back is 'going' which generally includes an increase of feeling unwell, blood hurts a bit like getting flu, but only the blood/joints/nerves hurting no fever other flu symptoms. And I throw up. However, it subsided as I started taking tramadol. Recently, whenever I miss a tramadol dose, or take it late, it is creeping back in, and now, I am finding it is creeping back in even with tramadol.
I had vaguely considered it to be tramadol withdrawal as I had the pain really badly when I had a very bad back and threw up due to pain, so could not take meds. But, because I had it before the tramadol I don't think it is, I think the tramadol is helping with the pain of it.
In addition to this I am getting more headaches, sort of feels all connected. Blood pain is in my spine, hands, arms, legs, feet and I just cannot shake a feeling of being unwell.
I have been ignoring it, as though as well as maybe linked to tramadol use, might be made worse by all the meds I was taking, of course I am going to get some side effects, maybe this is all linked. However, I have stopped nerve blockers, reduced tramadol to reasonable, but regular levels, yet this pain is here.
I have not spoken to the gp yet as, apart from being fed up with going there for yet more problems, it sound's silly. 'my blood hurts' is not much of a description but I cannot think of how else to describe it.
Does anyone even get what I mean? I wasn't going to post, but it starting to get annoying, and I am wondering if this is linked to my back problem somehow.
I apologise for yet another health post, I am not normally a hypochondriac, honestly.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.